Alert archive / New Jersey / Coastal Flood Advisories in 2011

Coastal Flood Advisory 2, NWS Philadelphia/Mount Holly

January 26, 20116 counties in New Jersey; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jan 26, 2011, 2:05 PM EST for 6 counties in New Jersey; Sussex County, Delaware. It took effect at Jan 27, 2011, 1:00 AM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2011, 2:05 PM EST (19:05 UTC)
In effect from
Jan 27, 2011, 1:00 AM EST
Expired
Jan 27, 2011, 3:15 AM EST
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WHUS41 KPHI 261905
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
205 PM EST WED JAN 26 2011

DEZ003-004-NJZ012>014-020-022>027-271000-
/O.NEW.KPHI.CF.Y.0002.110127T0600Z-110127T1000Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
205 PM EST WED JAN 26 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 AM EST
THURSDAY. 

* AREAS AFFECTED: THE NEW JERSEY AND DELAWARE COASTLINES, ADJACENT
  BACK BAYS, RARITAN BAY AND LOWER DELAWARE BAY.

* TIDES: HIGH TIDE ALONG THE COASTLINES AND RARITAN BAY OCCURS
  BETWEEN 1 AM AND 2 AM EST. HIGH TIDE ALONG ADJACENT BACK BAYS
  HAPPENS LATE. HIGH TIDE OVER LOWER DELAWARE BAY OCCURS BETWEEN
  2 AM AND 330 AM EST.

* IMPACTS: AREAS THAT ARE PRONE TO TIDAL FLOODING WILL EXPERIENCE
  MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
PLEASE DO NOT PARK YOUR VEHICLE IN AREAS PRONE TO TIDAL FLOODING.
IF YOU ENCOUNTER A FLOODED ROADWAY, PLEASE FIND ANOTHER ROUTE. 

&&

$$
2 follow-up statements
244 
WHUS41 KPHI 270240
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EST WED JAN 26 2011

DEZ003-004-NJZ012>014-020-022>027-271000-
/O.CON.KPHI.CF.Y.0002.110127T0600Z-110127T1000Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
940 PM EST WED JAN 26 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 AM EST
THURSDAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 AM EST
THURSDAY. 

* AREAS AFFECTED: THE NEW JERSEY AND DELAWARE COASTLINES...
ADJACENT   BACK BAYS... RARITAN BAY AND LOWER DELAWARE BAY.

* TIDES: HIGH TIDE ALONG THE COASTLINES AND RARITAN BAY OCCURS  
BETWEEN 1 AM AND 2 AM EST. HIGH TIDE ALONG ADJACENT BACK BAYS  
HAPPENS LATE. HIGH TIDE OVER LOWER DELAWARE BAY OCCURS BETWEEN  
2 AM AND 330 AM EST.

* IMPACTS: AREAS THAT ARE PRONE TO TIDAL FLOODING WILL EXPERIENCE
  MINOR FLOODING. FLOODING MAY APPROACH MODERATE LEVELS IN A FEW
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
PLEASE DO NOT PARK YOUR VEHICLE IN AREAS PRONE TO TIDAL FLOODING.
IF YOU ENCOUNTER A FLOODED ROADWAY... PLEASE FIND ANOTHER ROUTE.

&&

$$
894 
WHUS41 KPHI 270815
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST THU JAN 27 2011

DEZ003-004-NJZ012>014-020-022>027-270915-
/O.CAN.KPHI.CF.Y.0002.000000T0000Z-110127T1000Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
315 AM EST THU JAN 27 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE COASTAL FLOOD
ADVISORY.

$$

IOVINO

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jan 26, 10:36 AM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 26, 10:36 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1036 AM EST WED JAN 26 2011

.SYNOPSIS...
LOW PRESSURE OVER COASTAL NORTH CAROLINA THIS MORNING WILL TRACK
NORTHEAST AND DEEPEN AS IT MOVES OFF THE MID ATLANTIC COAST THIS
EVENING. THIS LOW WILL PRODUCE A SIGNIFICANT WINTER WEATHER EVENT
FOR THE AREA. THE LOW WILL THEN HEAD FOR THE MARITIMES THURSDAY.
WEAK HIGH PRESSURE BUILDS INTO THE REGION FOR THE END OF THE WEEK.
LOW PRESSURE CROSSES NEW ENGLAND NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LAST OF THE SNOW BANDS IN DROSSING THE PHILLY METRO AREA AND
WILL BE EXITING THE AREA DURING THE MIDDAYS HOURS. ONCE THAT
HAPPENS, WE CAN LOOK FORWARD TO THE LIGHTER AND INTERMITTENT MIXED
PRECIPITATION UNTIL LATER THIS AFTERNOON WHEN THE DEEPENING UPPER
LOW CAUSES THE SURFACE LOW TO INTENSIFY AND BRINGS COLDER AIR AND
HEAVY SNOW.

REPORTS INDICATE THAT WE HAVE RECEIVED UP TO 5 INCHES OF SNOW
THIS MORNING. WITH THIS IN MIND AND THE NEW MODELS CONTINUING TO
SHOW HEAVY SNOW THIS EVENING, WE HAVE UPPED THE SNOW AMTS. THIS
NECESSITATED CHANGING ADV TO WRNGS IN LEHIGH, NORTHAMPTON, WARREN
EFFECTIVE IMMEDIATELY. HAVE ALSO CHANGED TO WRNS IN CAPE MAY,
COASTAL ATLANTIC, TALBOT, AND CAROLINE COUNTIES. THESE ARE IN
EFFECT FROM 5 PM THIS EVENING TO 4 AM THURSDAY MORNING.

OTHERWISE...THE MAIN AREA OF PRECIPITATION WILL MOVE NORTH THIS
MORNING AS IT OVERCOMES THE DRY AIR IN PLACE. WHILE MODEL SOUNDINGS
FOR THE LEHIGH VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW JERSEY
ARE COLD...LIGHT PRECIPITATION COULD FALL IN VARIOUS FORMS...AS
COLDER AIR DOES NOT GET DRAGGED TO THE GROUND. ELSEWHERE...IT
WOULD APPEAR AS THOUGH LOW LEVEL WINDS WILL RAISE FREEZING LEVELS
SUCH THAT MOST OF EASTERN MARYLAND...DELAWARE AND THE SOUTHERN
HALF OF NEW JERSEY MAY SEE LIGHT RAIN MOST OF THE DAY.

WITH THIS IN MIND...HIGHS WERE BASED MAINLY ON A MOS BLEND...THEN
DROPPED A TAD AS LIGHT RAIN/SNOW COOL THE COLUMN. THIS MEANS THAT
MOST AREAS OUTSIDE OF THE MARINE INFLUENCE PROBABLY GET NO HIGH THAN
THE LOWER TO MID 30S. THIS MAY BECOME IMPORTANT LATE THIS AFTERNOON
AND TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
BY LATE AFTERNOON...THE MID LEVEL SHORT WAVE OVER THE LOWER
MISSISSIPPI VALLEY EARLY THIS MORNING WILL BEGIN TO CLOSE OFF AS IT
APPROACHES THE MID ATLANTIC COAST. AT THAT TIME...THE SURFACE LOW
OVER NORTHERN ALABAMA...TRACKING NORTH ON THE LOWER LEVEL BAROCLINIC
ZONE...WILL START TO FEEL ITS APPROACH. FOR NOW...A CONSENSUS
APPROACH PLACES THE SURFACE LOW OFF THE MID ATLANTIC COAST THIS
EVENING.

AT THE SAME TIME...THE 850 MB TRACK IS SIMILAR. THIS IS IMPORTANT
BECAUSE IT SHOULD CUT OFF THE LOWER LEVEL WARMING ON THE SOUTHEAST
FLOW AHEAD OF THE SYSTEM THIS AFTERNOON. THIS MEANS THAT THE COLUMN
WILL START TO COOL VIA DYNAMIC COOLING FROM THE LOWERING MID LEVEL
HEIGHTS. THE TIMING OF HOW THIS OCCURS WILL BE THE MOST CRUCIAL
FORECAST ASPECT FOR TONIGHT.

AS THE MID LEVEL CLOSED LOW APPROACHES...MID LEVEL FRONTOGENETIC
FORCING WILL START TO LINE UP ACROSS NORTHEAST MARYLAND...SOUTHEAST
PENNSYLVANIA AND CENTRAL AND NORTHERN NEW JERSEY DURING THE EVENING
HOURS (BETWEEN 2200 UTC AND 0200 UTC). DURING THIS TIME...THE COLUMN
SHOULD BE COOL ENOUGH FOR SNOW...AND THE BANDING SHOULD ALLOW HEAVY
SNOW TO DEVELOP. IN ADDITION...MID LEVEL LAPSE RATES INCREASE
DRAMATICALLY DURING THIS TIME (AS LARGE AS 7.5 C/KM) SHOULD AID IN
BANDED DEVELOPMENT. WHILE NOT INCLUDED IN THE FORECAST AT THIS
TIME...THUNDER DURING THE SNOW THIS EVENING IS NOT OUT OF THE
QUESTION.

THE BAND SHOULD FOLLOW THE SURFACE AND MID LEVEL LOW EAST DURING THE
EVENING HOURS. THE DYNAMIC COOLING SHOULD HELP COOL THEN COLUMN
ACROSS THE REMAINDER OF EASTERN MARYLAND...CENTRAL DELAWARE AND THE
REMAINDER OF NEW JERSEY (EXCEPT CAPE MAY COUNTY). IN THESE AREAS...
BANDING SHOULD HELP CHANGE RAIN TO HEAVY SNOW BEFORE 0300 UTC.
ACROSS OCEAN AND MONMOUTH COUNTIES...THIS SHOULD ALLOW 4 TO 6 INCHES
OF SNOW TO FALL DURING A 4 HOUR PERIOD. ALONG THE IMMEDIATE
COAST...WHERE BOUNDARY LAYER ISSUES FROM THIS AFTERNOON WILL JUST BE
CLEARING THEMSELVES UP...IT MAY BE CLOSER TO 4 INCHES...BUT ENOUGH
FOR A WARNING.

FOR SOUTHEAST BURLINGTON AND ATLANTIC COUNTIES...THE ACCUMULATION
MAY BE A BIT MORE PROBLEMATIC...AS TIMING MAY BECOME AN ISSUE. WHILE
THE SAME PROCESSES WILL RESULT IN RAIN CHANGING TO SNOW...THE WINDOW
MAY BE SMALLER...AND 4 INCHES MAY BE TOUGHER TO ATTAIN. HOWEVER...
WITH CONVECTIVE ELEMENTS IN PLACE...A WARNING WILL BE ISSUED HERE AS
WELL.

FOR THE REMAINDER OF THE AREA...IT WOULD APPEAR THAT THE CHANGEOVER
WILL BE TOO LATE FOR WARNING TYPE SNOW. IN FACT...SUSSEX COUNTY
DELAWARE MAY RECEIVE AN INCH OR TWO OF SNOW...BUT AN ADVISORY WILL
BE ISSUED FOR THE POTENTIAL FOR ICY CONDITIONS ONCE THE CHANGE
OCCURS.

MODELS ARE ALSO STARTING TO CONVERGE ON A WINDY SCENARIO CLOSE TO
THE COAST AS WELL. RIGHT NOW...35 TO 40 KNOTS OF WIND WILL BE
AVAILABLE UNDER THE INVERSION DURING THE NIGHTTIME HOURS. FOR
NOW...WILL CAP GUSTS AT 40 MPH.  TEMPERATURE SHOULD BOTTOM OUT BELOW
FREEZING IN ALL AREAS AS THE LOW LEVEL NORTHERLY FLOW ALLOWS COLD
AIR TO DRAIN BACK INTO THE REGION.

THE PRECIPITATION SHOULD BE OVER BEFORE DAYBREAK IN ALL AREAS. AFTER
THIS...THE NORTHWEST FLOW BEHIND THE SYSTEM SHOULD ALLOW FOR
CLEARING FROM WEST TO EAST AROUND SUNRISE.

FOR THURSDAY ITSELF...GENERALLY CYCLONIC FLOW WITH A CHANCE OF
FLURRIES IN THE HIGHER TERRAIN. HIGHS CONSIST OF A BLEND OF MOS
NUMBERS. NOT MUCH CHANGE TO THE PREVIOUS FORECAST FOR THURSDAY
AFTERNOON INTO FRIDAY SO THAT RESOURCES COULD BE MADE AVAILABLE FOR
THE UPCOMING STORM.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
IN GENERAL, WE'LL CLEAR OUT ON THURSDAY. THE COLD NORTHWEST FLOW
AT LOWER LEVELS MAY RESULT IN SOME FLURRY ACTIVITY OVER THE FAR
NORTHWESTERN ZONES, BUT BOTH NAM AND GFS BUFKIT SOUNDINGS HAVE AN
INVERSION CAP BELOW 5000 FEET AND SO WE WON'T FORECAST ANYTHING
MORE.

A MID LEVEL IMPULSE APPROACHES THURSDAY NIGHT AND CROSSES THE AREA
AROUND THE END OF THE SHORT TERM. IT FOLLOWS THE PATH OF A
CLIPPER-TYPE SYSTEM, ALTHOUGH AT THE SURFACE THE MODELS PRESENTLY
DON'T PAINT IT AS ANYTHING OTHER THAN A WEAK IMPULSE ALONG A WEAK
BAROCLINIC ZONE. IT LOOKS PRETTY DRY AND THE
DYNAMICS/KINEMATICS/ISENTROPIC LIFT AREN'T IMPRESSIVE, BUT THERE IS
SOME FRONTOGENESIS AND WE'VE CARRIED SOME MODEST POPS TO ACCOUNT FOR
LIGHT SNOW OR FLURRIES.

MAX TEMPERATURES ON THURSDAY ARE A BLEND OF CONTINUITY, STAT
GUIDANCE, MODEL H925 TEMPERATURES AND CONSIDERATIONS REGARDING SNOW
COVER. MIN TEMPERATURES ON THURSDAY NIGHT ARE A GUIDANCE/CONTINUITY
BLEND GIVEN AN EXPECTED INCREASE IN CLOUDS AND NOT TERRIBLY COLD
TEMPERATURE PROFILE ON THE ONE HAND AND EXPECTED SNOW COVER ON THE
OTHER. MAX TEMPERATURES FRIDAY UNDERCUT GUIDANCE A BIT WITH EXPECTED
CLOUD COVER.

A MOSTLY DRY BUT CONTINUED COLD PATTERN WILL PREVAIL DURING THE
EXTENDED PART OF THE FORECAST. AN UPPER RIDGE WILL CONTINUE ACROSS
THE WESTERN PART OF THE COUNTRY...WHILE A TROUGH CONTINUES ACROSS
ERN CANADA AND THE GREAT LAKES AREA. THIS SHOULD CONTINUE TO PRODUCE
AN UPPER FLOW WHICH GUIDES SHORT WAVES FROM THE NRN STATES SE ACROSS
THE OHIO VALLEY AND THEN OFF THE COAST. NONE OF THESE WAVES IS
EXPECTED TO PRODUCE ANY SIGNIFICANT STORM SYSTEMS FOR OUR AREA...BUT
THERE WILL BE ENOUGH MOISTURE AND ENERGY TO PRODUCE SOME SMALL CHCS
OF SNOW/RAIN ACROSS THE AREA. FRIDAY NIGHT INTO EARLY SATURDAY LOOKS
TO BE ONE PERIOD WHEN CHCS FOR PRECIP LOOK HIGHER...AND AGAIN SUN
NIGHT (MOSTLY NORTH).

TEMPERATURES WILL REMAIN NORMAL...OR A LITTLE BELOW NORMAL THROUGH
THE PERIOD WITH SOME MODERATION EXPECTED AT THE END OF THE PERIOD.
THIS WILL BRING HIGH TEMPERATURES MOSTLY IN THE MID TO UPPER 30S
SOUTH AND LOW TO MID 30S NORTH. LOWS WILL BE MORE VARIABLE WITH THE
COLDEST NIGHTS (FRI AND SUN) FEATURING SINGLE DIGITS FAR NORTH AND
MOSTLY TEENS OR LOW 20S (DELMARVA) ELSEWHERE.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE MAIN FOCUS IS ON THE WINTER STORM THAT WILL BE DEVELOPING
TODAY AND ESPECIALLY TONIGHT. WHILE THERE IS ENOUGH CONSENSUS IN
THE GUIDANCE OF BRINGING A PERIOD OF MODERATE TO HEAVY SNOW TO A
GOOD PART OF THE AREA LATE THIS AFTERNOON AND ESPECIALLY THE FIRST
HALF OF TONIGHT, THERE REMAINS LOWER CONFIDENCE REGARDING THE
TIMING AND PRECIPITATION TYPES ESPECIALLY FROM THE KPHL METRO AREA
ON SOUTH AND EASTWARD. HOWEVER, INITIAL SURGE OF MOISTURE COMING
IN QUICK EARLY THIS MORNING WITH A BURST OF SNOW. THE STORM IS
FORECAST TO TRACK EAST OF THE AREA TONIGHT AND RAPIDLY STRENGTHEN
AS IT DOES SO, THEN MOVE AWAY FROM OUR REGION QUICKLY THURSDAY
MORNING. IT IS IMPORTANT TO NOTE THAT BANDING IS EXPECTED WITH
THIS STORM, WHICH SHOULD DRIVE MOST OF THE ACCUMULATING SNOW.
DURING THE HEIGHT OF THE STORM AND WITHIN THE HEAVIEST SNOW BAND,
THUNDER CANNOT BE RULED OUT. AT ALL TERMINALS, THE CEILINGS WILL
CONTINUE TO THICKEN UP AND LOWER THROUGH THIS MORNING. SOME
DETAILS...

FOR KABE AND KRDG...
THE AIRMASS SHOULD BE COLD ENOUGH FOR ALL SNOW TO FALL HERE. THESE
TERMINALS LOOK TO BE ON THE WESTERN EDGE OF THE HEAVIEST
PRECIPITATION AND THE MOST INTENSE SNOW SHOULD SET UP JUST TO THE
EAST. THEREFORE WE HELD VISIBILITIES ABOVE MODERATE INTENSITY LEVELS
FOR NOW. WE GENERALLY ARE THINKING THE MOST SNOW FALLS FROM LATER
THIS AFTERNOON THROUGH ABOUT MID EVENING, THEN A FAIRLY QUICK
TAPERING OFF OCCURS. NORTHEAST WINDS WILL INCREASE TO 10 TO 15 KNOTS
TODAY THEN SHIFT TO THE NORTH AND NORTHWEST THIS EVENING AND
OVERNIGHT BUT PROBABLY SUBSIDE A BIT. AS OF NOW, DID NOT INCLUDE
GUSTS AS IT APPEARS THESE INLAND TERMINALS REMAIN WEST OF THE BEST
PRESSURE GRADIENT AND STRONGER WINDS ABOVE ARE NOT ABLE TO REACH THE
GROUND.

FOR KILG, KPHL, KPNE AND KTTN...
THESE TERMINALS ARE MORE PROBLEMATIC AS MILDER AIR WILL BE WORKING
ITS WAY IN FROM THE SOUTH FOR AWHILE TODAY INTO TONIGHT. THE
INITIAL SHOT OF PRECIPITATION CAME IN QUICK EARLY THIS MORNING
WITH A BURST OF MODERATE SNOW. THEREFORE, WE INCORPORATED THESE
TRENDS INTO THE LATEST TAFS. A TRANSITION TO A MIX OF RAIN AND
SNOW WITH A LITTLE SLEET IS BEING NOTED TO OUR SOUTHWEST, WHICH
SHOULD GET INTO THESE AREAS AS WE PROGRESS THROUGH THE MORNING
HOURS. IF PRECIPITATION INTENSITY BECOMES LIGHT ENOUGH LATER ON, WE
MAY END UP WITH LIGHT RAIN FOR AWHILE GIVEN ENOUGH WARMING IN THE
LOWER LEVELS. WHILE SOME SLEET STILL CANNOT BE RULED, OUR CONFIDENCE
IS LOW ON THE PROLONGED NATURE OF THIS, THEREFORE IT WAS LEFT OUT
AT THIS POINT. WILL MONITOR AND AMEND AS NEEDED. THERE DOES
APPEAR TO BE A CONSENSUS THAT AS THE STORM DEVELOPS RAPIDLY LATE
IN THE DAY AND THIS EVENING, A HEAVY FOCUSED BAND OF
PRECIPITATION WILL OCCUR ACROSS THESE AREAS, RESULTING IN COOLING
AND A PERIOD OF MODERATE TO HEAVY SNOW. THIS LOOKS TO BE ABOUT A
4-6 HOUR PERIOD OF HEAVY SNOW WHICH BASICALLY OCCURS DURING THE
FIRST HALF OF TONIGHT. WITH THE EXCEPTION OF A QUICK ACCUMULATION
EARLY THIS MORNING, ACCUMULATIONS SHOULD BE RATHER LIMITED THE
REST OF THE DAY. THE PROBLEMS SHOULD REALLY OCCUR DURING THE
FIRST HALF OF TONIGHT BEFORE THE SNOW THEN TAPERS OFF LATE.
SNOWFALL RATES COULD BE 1-2 INCHES PER HOUR DURING THE HEIGHT OF
THE BANDING EVENT, WHICH WOULD BE PROBLEMATIC FOR SNOW REMOVAL
EFFORTS. NORTHEAST WINDS WILL INCREASE TO AROUND 15 KNOTS TODAY
THEN SHIFT TO THE NORTH AND NORTHWEST THIS EVENING AND OVERNIGHT
WITH GUSTS TO NEAR 25 KNOTS. THESE WINDS SHOULD SUBSIDE SOME LATE
TONIGHT.

FOR KMIV AND KACY...
THERE SHOULD BE ENOUGH WARMING HERE WHERE MOSTLY RAIN FALLS DURING
THE DAY TODAY, HOWEVER ENOUGH COOLING EARLY THIS MORNING TO ALLOW
FOR A PERIOD OF SNOW. WE THEN LOOK FOR A CHANGE OVER TO MAINLY
RAIN DURING THE COURSE OF TODAY. AS THE STORM RAPIDLY INTENSIFIES
TO OUR EAST LATE TODAY AND ESPECIALLY TONIGHT, PLENTY OF LIFT AND
COOLING MOVES THROUGH, THEREFORE IT LOOKS LIKE THE RAIN WILL MIX
WITH SNOW BEFORE CHANGING OVER TO A PERIOD OF MODERATE TO HEAVY
SNOW. OTHER THAN A QUICK SMALL ACCUMULATION EARLY THIS MORNING, NO
REAL PROBLEMS ARE ANTICIPATED DURING THE REST OF THE DAY, HOWEVER
A QUICK ACCUMULATING SNOW SHOULD OCCUR FOR A FEW HOURS TONIGHT
BEFORE THE SNOW QUICKLY TAPERS OFF LATE. THERE IS THE POTENTIAL
FOR SNOWFALL RATES OF AROUND AN INCH PER HOUR AS THE BANDING
FEATURES PIVOTS THROUGH. THIS COULD BE PROBLEMATIC FOR A TIME
REGARDING SNOW REMOVAL EFFORTS. NORTHEAST WINDS WILL INCREASE TO
15 TO 20 KNOTS TODAY THEN SHIFT TO THE NORTH AND NORTHWEST THIS
EVENING AND OVERNIGHT WITH GUSTS TO NEAR 30 KNOTS.

OUTLOOK...
THE MIXED OR MIXED CHANGING TO SNOW WILL BE TAPERING OFF QUICKLY
LATE TONIGHT AND EARLY THURSDAY MORNING FROM WEST TO EAST. THERE
SHOULD ALSO BE QUICK IMPROVEMENTS TO THE CEILINGS AND VISIBILITIES
AS WELL. A NORTHWEST WIND IN THE 10 TO 15 KNOT RANGE THURSDAY IS
EXPECTED WITH GUSTS TO ABOUT 20 KNOTS. A WEAK SYSTEM IS FORECAST TO
MOVE ACROSS THE AREA ON FRIDAY, THEREFORE THE CLOUDS WILL INCREASE
AND THICKEN WITH THE CHANCE FOR A PERIOD OF LIGHT SNOW FOR MOST
LOCALS. YET ANOTHER QUICK MOVING BUT WEAK SYSTEM MAY MOVE THROUGH
SATURDAY WITH A CHANCE FOR A BIT OF SNOW, THEN PERHAPS SOME GUSTY
NORTHWEST WINDS IN ITS WAKE FOR SUNDAY AS HIGH PRESSURE TRIES TO
ARRIVE FROM THE WEST.

&&

.MARINE...
THE CONDITIONS ARE EXPECTED TO GO DOWNHILL TODAY AND ESPECIALLY
TONIGHT AS LOW PRESSURE OFF THE SOUTHEASTERN U.S. COAST TRACKS
NORTHEASTWARD AND DEEPENS RAPIDLY LATE TODAY AND TONIGHT. THIS WILL
ALLOW THE WIND FIELD TO QUICKLY INTENSIFY AS THE PRESSURE GRADIENT
TIGHTENS SUBSTANTIALLY. THE FORECAST SOUNDINGS CONTINUE TO INDICATE
PLENTY OF WIND IN THE LOWER LEVELS OF THE ATMOSPHERE WHICH SHOULD BE
ABLE TO TRANSLATE DOWN TO THE SURFACE FOR A TIME, ESPECIALLY
TONIGHT. THERE ARE SOME INDICATIONS OF A PERIOD OF LOW END GALE
FORCE GUSTS OCCURRING ACROSS THE UPPER BAY TONIGHT, THEREFORE WILL
UPGRADE THE WATCH TO A WARNING HERE. ELSEWHERE, WILL MAINTAIN THE
WARNING THAT IS ALREADY IN PLACE. ACROSS THE NORTHERN WATERS, THE
GALES MAY NOT ARRIVE UNTIL LATE IN THE DAY OR THIS EVENING. HOWEVER,
WE PREFER NOT TO DOUBLE HEADLINE THEREFORE WILL JUST GO WITH A GALE
WARNING TO GET THE GREATEST HAZARD MENTIONED. THE NORTHEAST FLOW
WILL SHIFT TO THE NORTH AND THEN NORTHWEST THROUGH TONIGHT AS THE
STORM TRACKS TO OUR EAST. THERE MAY BE A PERIOD OF ADVISORY
CONDITIONS FOLLOWING THE GALE EXPIRATION TIME OF 11Z THURSDAY,
HOWEVER THE CAA AND PRESSURE GRADIENT DOES NOT LOOK ALL THAT
IMPRESSIVE TO SUSTAIN ELEVATED CONDITIONS FOR A LONGER PERIOD OF
TIME.

A WEAK STORM SYSTEM IS THEN FORECAST TO MOVE THROUGH THE AREA FRIDAY
WITH PERHAPS A SECOND ONE ON SATURDAY. THESE SYSTEMS ARE QUICK
MOVING AND ON THE WEAKER SIDE, THEREFORE WINDS ARE NOT EXPECTED TO
BE AS STRONG AS WITH THE CURRENT SYSTEM. HOWEVER, ENOUGH COOLING
BEHIND MAINLY THE SATURDAY SYSTEM MAY ALLOW FOR MARGINAL GALE FORCE
GUSTS FOR A BRIEF TIME. HIGH PRESSURE IS THEN FORECAST TO BUILD
TOWARD OUR AREA SUNDAY.

&&

.TIDES/COASTAL FLOODING...
THE DEEPENING SURFACE LOW AS IT MOVES BY TONIGHT WILL ALLOW FOR A
PERIOD OF STRENGTHENING ONSHORE WINDS AHEAD OF IT, HOWEVER THE STORM
SHOULD BE MOVING BY FAIRLY QUICKLY. THEREFORE, STILL A QUESTION OF
WHETHER OR NOT WE GET MINOR TIDAL FLOODING WITH TONIGHTS HIGH TIDE,
WHICH OCCURS AROUND 12-1 AM THURSDAY. THE MAIN IMPACTS WOULD BE
ALONG THE COAST, AND POSSIBLY THE CENTRAL AND SOUTHERN PORTION OF
DELAWARE BAY. GENERALLY WE NEED 1.5 TO 2.0 FEET OF A SURGE TO GET TO
MINOR TIDAL FLOODING, AND GUIDANCE IS INDICATING ABOUT 1.5 FEET
FOR MOST PLACES. SINCE THIS LOOKS MARGINAL AT THIS POINT, WILL HOLD
OFF ON AN ADVISORY AND CONTINUE A MENTION IN THE HAZARDOUS WEATHER
OUTLOOK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ060>062-
     067>071.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ054-055.
NJ...WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR NJZ007>010-
     012>022-026-027.
     WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR NJZ023>025.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001.
DE...WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR DEZ001-002.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR DEZ003-004.
MD...WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR MDZ008-012-
     015.
     WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR MDZ019-020.
MARINE...GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...HAYES/RPW
NEAR TERM...HAYES/RPW
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...GORSE
Hazardous weather outlook, Jan 26, 4:16 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EST WED JAN 26 2011

NJZ008-009-PAZ060-270930-
MORRIS-HUNTERDON-BERKS-
416 AM EST WED JAN 26 2011

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-PAZ054-055-061-062-270930-
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
416 AM EST WED JAN 26 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-012-NJZ010-012-013-015>019-PAZ067>071-270930-
NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
416 AM EST WED JAN 26 2011

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-MDZ015-NJZ014-020>022-026-027-270930-
KENT-QUEEN ANNES-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
416 AM EST WED JAN 26 2011

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-MDZ019-020-NJZ023>025-270930-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
416 AM EST WED JAN 26 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-270930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EST WED JAN 26 2011

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jan 26, 9:47 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 AM EST WED JAN 26 2011

DEZ001-NJZ016>019-PAZ067>071-261630-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
947 AM EST WED JAN 26 2011

AT 940 AM, NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING AN
AREA OF MODERATE TO HEAVY SNOW AND SLEET MOVING NORTHEAST FROM
NORTHERN DELAWARE. THIS HEAVIER PRECIPITATION WILL LOWER VISIBILITIES
AND COULD PRODUCE SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES.
MOTORISTS SHOULD BE AWARE OF THESE CONDITIONS AND GIVE THEMSELVES
EXTRA TRAVEL TIME.

ONCE THIS AREA MOVES OFF TO THE NORTHEAST, MIXED PRECIPITATION
WILL BECOME LIGHTER AND MORE INTERMITTENT AND CONTINUE INTO THE
AFTERNOON.

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:07 AM ESTWinter Storm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 9 more24 hr
Jan 26, 4:07 AM ESTWinter Weather AdvisoryPHIAtlantic, Cape May, Sussex, Warren23 hr
Jan 26, 4:42 PM ESTSpecial Weather StatementPHICape May, Cumberland, Salem63 min
Jan 26, 5:34 PM ESTSpecial Weather StatementPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Salem56 min
Jan 26, 10:21 AM ESTWinter Weather AdvisoryPHISussex16 hr

Nearby

Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Delaware, 2011Every coastal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.